Am J Gerontol Geriatr | Volume 3, Issue 1 | Case Report | Open Access
Akbar MA1, Mobassir F2 and Ariff M3*
1Department of Medicine, University of Alberta Hospital, Canada
2Department of Internal Medicine, Ziauddin Medical University, Pakistan
3Department of Internal Medicine, Dow University of Health Sciences, Pakistan
The hematoma in the soft tissue of the gluteal region is a rare occurrence and usually seen in patients taking an oral anticoagulant, having obesity, and facing falls. In this case, we present a 91-yearold male who came after falling at home. He did not have any head injury. His only complaint was a constant, non-radiating, dull pain in the left hip. The pain was aggravated by movement and relieved by rest. The patient had a history of a trial fibrillation (for which he was taking rivaroxaban), depression, dyslipidemia, essential hypertension, osteoarthritis, pulmonary embolism, and Transient Ischemic Attack (TIA). The patient’s vitals were stable, and the examination showed no bruises or ecchymosis at the time of admission. The X-ray of the hip and pelvis did not show any fracture. The patient was started on analgesics, which provided minimal relief initially. The patient’s blood workup was conducted, which showed Hemoglobin (Hb) was declining (120 gm/L at admission to 111 gm/L after 12 h). This, along with unremitting hip pain, led to further investigation. There was a hematoma on Computed Tomography (CT) scan of the pelvis. To ascertain the course of hematoma, we followed Hb and anticoagulant (rivaroxaban) was withdrawn. After providing pain relief, the patient was able to ambulate with support. The soft tissue hematoma can be fatal if not dealt with in time. By presenting this case, we would like to expand the existing literature on low impact trauma, causing hematoma of gluteus maximus, to make an early diagnosis and provide immediate treatment
Gluteal hematoma; Anticoagulant; Low impact injury; CT
Akbar MA, Mobassir F, Ariff M. Low Impact Injury Leading to Gluteus Maximus Hematoma in a Nonagenarian: A Symptomatic Discovery. Am J Gerentol Geriatr. 2020; 3(1): 1022.